Alert archive / Michigan / Small Craft Advisories in 2014

Small Craft Advisory 35, NWS Gaylord, MI

July 27, 2014

NWS Gaylord, MI issued this small craft advisory at Jul 27, 2014, 3:53 AM EDT. It took effect at Jul 27, 2014, 5:00 PM EDT. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Jul 27, 2014, 3:53 AM EDT (07:53 UTC)
In effect from
Jul 27, 2014, 5:00 PM EDT
Expired
Jul 28, 2014, 3:55 PM EDT
In force
23 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

157 
WHUS73 KAPX 270753
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
353 AM EDT SUN JUL 27 2014

LMZ323-342-344>346-271600-
/O.NEW.KAPX.SC.Y.0035.140727T2100Z-140728T0900Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
353 AM EDT SUN JUL 27 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM
EDT MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

WEATHER.GOV/GAYLORD
6 follow-up statements
690 
WHUS73 KAPX 271402
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1002 AM EDT SUN JUL 27 2014

LMZ323-342-344>346-272215-
/O.CON.KAPX.SC.Y.0035.140727T2100Z-140728T0900Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1002 AM EDT SUN JUL 27 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 5 AM EDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON
TO 5 AM EDT MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

WEATHER.GOV/GAYLORD

ARNOTT
776 
WHUS73 KAPX 271958
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
358 PM EDT SUN JUL 27 2014

LMZ323-342-344>346-280400-
/O.CON.KAPX.SC.Y.0035.140727T2100Z-140728T0900Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
358 PM EDT SUN JUL 27 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

ARNOTT

WEATHER.GOV/GAYLORD
034 
WHUS73 KAPX 280153
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
953 PM EDT SUN JUL 27 2014

LHZ347>349-281000-
/O.EXB.KAPX.SC.Y.0035.140728T0400Z-140728T2100Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
953 PM EDT SUN JUL 27 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-342-344>346-281000-
/O.EXT.KAPX.SC.Y.0035.000000T0000Z-140728T2100Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
953 PM EDT SUN JUL 27 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EDT MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
549 
WHUS73 KAPX 280706
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
306 AM EDT MON JUL 28 2014

LHZ347>349-281515-
/O.EXT.KAPX.SC.Y.0035.000000T0000Z-140729T0300Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
306 AM EDT MON JUL 28 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-342-344>346-281515-
/O.CON.KAPX.SC.Y.0035.000000T0000Z-140728T2100Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
306 AM EDT MON JUL 28 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
088 
WHUS73 KAPX 281435
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1035 AM EDT MON JUL 28 2014

LMZ323-342-344-281545-
/O.CAN.KAPX.SC.Y.0035.000000T0000Z-140728T2100Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
1035 AM EDT MON JUL 28 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LHZ347>349-282100-
/O.EXT.KAPX.SC.Y.0035.000000T0000Z-140728T2100Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
1035 AM EDT MON JUL 28 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ345-346-282100-
/O.CON.KAPX.SC.Y.0035.000000T0000Z-140728T2100Z/
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1035 AM EDT MON JUL 28 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
484 
WHUS73 KAPX 281955
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
355 PM EDT MON JUL 28 2014

LHZ347>349-LMZ345-346-282100-
/O.CAN.KAPX.SC.Y.0035.000000T0000Z-140728T2100Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
355 PM EDT MON JUL 28 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jul 27, 3:14 AM EDT, 39 minutes earlier.

Area forecast discussion, Jul 27, 3:14 AM EDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
314 AM EDT SUN JUL 27 2014

.SYNOPSIS...
ISSUED AT 314 AM EDT SUN JUL 27 2014

WIDESPREAD SHOWERS AND A FEW THUNDERSTORMS WILL DEVELOP THROUGHOUT
THE DAY AS A COLD FRONT MAKES ITS WAY ACROSS THE STATE. BEHIND THIS
FRONT...MUCH COOLER BUT DRY WEATHER IS ANTICIPATED ON MONDAY...WITH
SMALL CHANCES FOR DAILY SHOWERS RETURNING INTO MID AND LATE WEEK AS
TEMPERATURES GRADUALLY RETURN TO MORE SEASONABLE LEVELS.

&&

.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 314 AM EDT SUN JUL 27 2014

...MORE WIDESPREAD RAINS TODAY...COOL DOWN BEGINS TONIGHT...

HIGH IMPACT WEATHER POTENTIAL: SCATTERED THUNDERSTORMS...WITH A
CONCERN FOR AN ISOLATED SEVERE THUNDERSTORM...ESPECIALLY ALONG AND
SOUTH OF M-55 TODAY.

PATTERN SYNOPSIS/ANTICIPATED EVOLUTION: CHANGES ARE OCCURRING...WITH
PROMINENT CENTRAL AND SOUTHERN PLAINS SUBTROPICAL RIDGE OF THE LAST
FEW DAYS RETROGRADING INTO THE ROCKIES...WHILE VIGOROUS SHORTWAVE
SLIDES DOWN ITS NORTHEAST FLANK INTO NORTHERN MINNESOTA. ALL IS PART
OF THAT WHOLE AMPLIFICATION PROCESS THAT HAS BEEN TALKED ABOUT FOR
THE LAST SEVERAL DAYS...AND ONE THAT IS SET TO BRING ANOTHER BOUT OF
UNSEASONABLE CHILL TO NORTHERN MICHIGAN. NOW...DESPITE SUCH
AGGRESSIVE CHANGES...REALLY A RATHER CALM OVERNIGHT ACROSS OUR
AREA...COURTESY OF LOW AMP SHORTWAVE RIDGING SLIDING OVERHEAD
(ITSELF DRIVEN BY THAT ANOMALOUS NORTHERN MINNESOTA SHORTWAVE
TROUGH. KINDA FUNNY HOW IT ALL WORKS). HOWEVER...SUCH A BREAK WILL
BE A SHORT ONE...WITH STRONG AND DEEP LAYER UPSTREAM DYNAMICS
ALREADY KICKING OFF A BAND OF SHOWERS AND EMBEDDED THUNDERSTORMS
ACROSS WESTERN UPPER MICHIGAN INTO CENTRAL WISCONSIN. ABOVE HAS ITS
SIGHTS SET ON OUR AREA TODAY...AND LOOKS TO BRING A DECENT AMOUNT OF
RAIN ALONG WITH IT.

PRIMARY FORECAST CONCERNS/CHALLENGES: SHOWER AND STORM EVOLUTION...
THUNDERSTORM INTENSITY...AND TEMPERATURE TRENDS.

DETAILS: ITS GOING TO RAIN...WITH SOME HALFWAY DECENT AMOUNTS
EXPECTED BEFORE EVERYTHING WRAPS UP LATER TONIGHT AS AFOREMENTIONED
STRONG SHORTWAVE DIVES SOUTHEAST ACROSS THE LOWER LAKES. COMBINATION
OF STRONG MID LEVEL SUPPORT/DEFORMATION ALONG/NORTH OF WAVE CENTER
AND DIURNAL CONTRIBUTION WILL DO THE TRICK...DEVELOPING RATHER
WIDESPREAD SHOWERS TODAY...PULLING OFF TO THE SOUTHEAST OVERNIGHT.
GREATEST INSTABILITY IS REMOVED TO THE SOUTH...BUT SIMPLE DYNAMICS
AND DIURNAL TEMPERATURE RISE SHOULD TIP THE SCALES TO A FEW
EMBEDDED THUNDERSTORMS...ESPECIALLY CLOSER TO DEVELOPING SURFACE
REFLECTION SOUTH OF M-72. WHILE NEARLY EVERYTHING POINTS TO SEVERE
WEATHER REMAINING OFF TO OUR SOUTH...CHANCE IS DEFINITELY NOT ZERO
FOR AREAS DOWN NEAR M-55 WHERE SURFACE CONVERGENCE/INSTABILITY/AND
BEST SURFACE TO MID LEVEL SHEAR ARE COLLOCATED. INSTABILITY WILL BE
KEY...AND DEFINITELY SOMETHING TO MONITOR AS WE HEAD THROUGH THE
MORNING. OTHERWISE...BIGGER STORY WITH SHOWERS/STORMS LIKELY TO BE
ISOLATED HEAVY RAIN POTENTIAL...GIVEN SLOW MOVEMENT AND RESPECTABLE
MOISTURE PROFILES THROUGH THE COLUMN. TALL SKINNY CAPE PROFILES UP
THROUGH THE MID LEVELS SHOULD ONLY HELP THE CAUSE...AND CAN EASILY
SEE SOME AREA EXCEEDING AN INCH OF RAIN TODAY INTO THIS EVENING.
RAIN ENDS OVERNIGHT AS DYNAMICS AND DEEPER MOISTURE PUSH OFF TO THE
EAST.

TEMPERATURES A HEADACHE...AND WILL GREATLY DEPEND ON EXTENT AND
TIMING OF BETTER RAINS. FORECAST TEMPERATURES WILL LIKELY IN NO WAY
MIMIC REALITY...BUT AS DAYTIME FORECASTER MENTIONED...COULD EASILY
SEE SOME AREAS STRUGGLING TO BREAK 70 DEGREES. STRENGTHENING SYSTEM
BACKSIDE NORTH FLOW TONIGHT WILL DROP TEMPERATURES INTO THE
50S...HELPING SET UP A CHILLY START TO THE WORK WEEK.

&&

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 314 AM EDT SUN JUL 27 2014

...ANYONE SEEN SUMMER LATELY?...

HIGH IMPACT WEATHER POTENTIAL: NOTHING SIGNIFICANT. JUST SOME PESKY
SHOWER CHANCES ABOUT EACH AFTERNOON.

PATTERN SUMMARY: THE SEEMINGLY ENDLESS STRING OF UPPER TROUGHING
WILL MAKE A GLORIOUS RETURN (UNLESS YOU'RE A FAN OF ACTUAL SUMMER
WEATHER) THROUGH MUCH OF THE WORK WEEK AS HEIGHTS AGAIN BUILD
SUBSTANTIALLY ACROSS THE WESTERN CONUS. THAT WHOLE PROCESS IS
UNDERWAY AS THIS IS BEING WRITTEN...COURTESY OF A QUITE STRONG
CLOSED LOW DROPPING INTO NORTHERN MINNESOTA...ON THE SOUTHERN FRINGE
OF A MUCH MORE BROAD CLOSED FEATURE UP ACROSS EAST HUDSON BAY. SAID
LEAD WAVE WILL ACT TO EFFECTIVELY CARVE OUT A RESPECTABLE DEEP
LONGWAVE TROUGH AXIS OVER THE GREAT LAKES INTO MONDAY/TUESDAY...WITH
THIS FEATURE HANGING TIGHT OVER MUCH OF THE EASTERN HALF OF THE
COUNTRY RIGHT ON INTO AT LEAST EARLY NEXT WEEKEND. THANKFULLY...FROM
A THERMAL PERSPECTIVE...AN INITIALLY VERY CHILLY/FALL-LIKE AIRMASS
EARLY IN THE WEEK WILL SUCCUMB TO GRADUAL MODERATION THROUGH THE
WEEK...BUT SUFFICE IT TO SAY NO EXTENDED STRETCHES OF ABOVE OR EVEN
NEAR-NORMAL TEMPS ARE ON THE HORIZON THROUGH NEXT WEEKEND.

LOOKING AT THE SPECIFICS...

MONDAY-MONDAY NIGHT: WELCOME FALL! WELL...MAYBE A LITTLE
EXTREME...WITH WITH H8 TEMPS PLUNGING INTO THE 4-6C RANGE ON GUSTY
NORTH WINDS...THINGS WILL CERTAINLY FEEL MUCH MORE LIKE MID
SEPTEMBER THAN THE LAST DAYS OF JULY. ACCOMPANYING SAID COOLNESS
WILL BE SHARPLY DRIER CONDITIONS...FAVORING A DRY PERIOD OF WEATHER
THROUGH MONDAY NIGHT. HOWEVER...WITH THE DEGREE OF THERMAL TROUGHING
ALOFT...HAVE LITTLE DOUBT WE WILL SEE QUITE THE DIURNAL CU FIELD
EXPAND THROUGH THE MORNING...PARTICULARLY JUST DOWNWIND OF LAKE
MICHIGAN. SHOULD BE ANOTHER DAY OF TEMPS SOLIDLY BELOW NORMAL...WITH
SOME SPOTS OVER THE HIGHER TERRAIN PERHAPS STRUGGLING THROUGH THE
LOWER 60S FOR MUCH OF THE DAY...OFFSET TO SOME DEGREE BY LATE JULY
SUN ANGLE AND INCREASING DRY AIR INTRUSION WHICH SHOULD DELIVER AT
LEAST SOME BREAKS IN THE CLOUD COVER INTO THE AFTERNOON HOURS. LOSS
OF HEATING AND INCREASING ANTICYCLONIC COMPONENT TO THE LOW LEVEL
FLOW REGIME SHOULD SUPPORT FAIRLY QUICK CLEARING MONDAY EVENING AND
NIGHT...THOUGH WITH LIKELY STILL ENOUGH BACKGROUND FLOW TO KEEP
TEMPS IN CHECK. STILL...DO FORESEE LOTS OF LOWS DOWN INTO THE 40S TO
AROUND 50. ANOTHER PERFECT SLEEPING WEATHER NIGHT!

TUESDAY-SATURDAY: STATUS QUO PATTERN ANTICIPATED FROM MIDWEEK RIGHT
ON INTO EARLY NEXT WEEKEND...AS BROAD UPPER TROUGHING DOMINATES THE
EASTERN HALF OF THE CONUS..WHILE A CLOSED LOW FEATURE MEANDERS
SLOWLY AROUND THE JAMES BAY AREA. ON THE PERIPHERY OF THE FEATURE
WILL LIKELY BE A COUPLE OF VERY HARD TO TIME WEAKER SHORTWAVES...ALL
WHILE SLOWLY BACKING LOW LEVEL FLOW WIND PROFILES ALLOW INCREASINGLY
"BETTER" (NOT GREAT) BOUNDARY LAYER MOISTURE TO OOZE BACK NORTHWARD
INTO THE REGION. FROM A PATTERN RECOGNITION STANDPOINT...THAT SETUP
SHOULD SPELL AT LEAST A FEW CHANCES FOR SCATTERED DIURNALLY-DRIVEN
SHOWERS TO FIRE OFF IN THE FAVORED AREAS (I.E. DOWNWIND OF THE LAKE
SHADOW) OF NORTHEAST LOWER AND PERHAPS EASTERN UPPER AS HIGH TEMPS
GAIN A DEGREE OR TWO EACH AFTERNOON.

PRECIP COVERAGE LOOKS FAR FROM WIDESPREAD AND ALMOST HESITATE TO
INCLUDE SUCH SMALL POPS EACH DAY AS MOST AREAS WILL LIKELY REMAIN
DRY. THE EXCEPTION TO THAT SHOULD  COME LATER TUESDAY INTO TUESDAY
NIGHT WITH INCREASING HINTS OF A BETTER SHORTWAVE RIPPLING THROUGH
THE FLOW. BASED ON BETTER GUIDANCE AGREEMENT...WILL EXPAND A SHOWER
MENTION FOR ALL AREAS DURING THIS PERIOD...AND INCLUDE A LOWER
CHANCE THUNDER MENTION WITH AN AXIS OF STEEPER LAPSE RATES PROGGED
TO SPILL OVERHEAD. AS ALLUDED TO ABOVE...TEMPS SHOULD GET A SLOW
BOOST BACK THROUGH THE 70S INTO LATE WEEK BUT WITH STILL NO HINTS OF
ANY TRUE SUMMERTIME HEAT ANY TIME SOON.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 114 AM EDT SUN JUL 27 2014

CIGS AND VSBYS WILL DETERIORATE TO IFR OVERNIGHT AS LOW STRATUS
AND FOG DEVELOP THANKS TO AMPLE LOW LEVEL MOISTURE LINGERING OVER
NRN MICHIGAN. WIDESPREAD SHOWERS AND A FEW STORMS ACCOMPANIED BY
MVFR CONDITIONS ARE EXPECTED TO DEVELOP ON SUNDAY AS A RATHER
STRONG SHORT WAVE DIVES SE OUT OF S CENTRAL CANADA INTO MICHIGAN.
LIGHT/VARIABLE WINDS OVERNIGHT WILL LEND TO SOME LAKE BREEZE
DEVELOPMENT ON SUNDAY.

&&

.MARINE...
ISSUED AT 314 AM EDT SUN JUL 27 2014

INITIAL RATHER WEAK/DISORGANIZED PRESSURE GRADIENT THROUGH MID
AFTERNOON TIGHTENS UP NICELY TOWARDS EVENING AND INTO THE
OVERNIGHT AS EARLY FALL LIKE SYSTEM MOVES EAST OF THE REGION.
STRONG CAA SUPPORTS DECREASING OVER-WATER STABILITY...SETTING THE
STAGE FOR INCREASINGLY GUSTY NORTH FLOW ACROSS THE BIG WATERS.
LOOKS LIKE A PERIOD OF SCA CONDITIONS WILL DEVELOP...ESPECIALLY
OVER PORTIONS OF LAKE MICHIGAN EARLY THIS EVENING...AND SPREADING
TO INCLUDE NORTHERN LAKE HURON LATER TONIGHT THROUGH MONDAY. WILL
PULL THE TRIGGER ON ADVISORIES ACROSS NORTHERN LAKE MICHIGAN...
WITH PLENTY OF TIME TO DO SUCH ON LAKE HURON LATER TODAY.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...SMALL CRAFT ADVISORY FROM 5 PM THIS AFTERNOON TO 5 AM EDT MONDAY
     FOR LMZ323-342-344>346.
LS...NONE.

&&

SYNOPSIS...LAWRENCE
SHORT TERM...MSB
LONG TERM...LAWRENCE
AVIATION...MR
MARINE...MSB
Hazardous weather outlook, Jul 27, 3:28 AM EDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
328 AM EDT SUN JUL 27 2014

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
281200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
328 AM EDT SUN JUL 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORM ARE EXPECTED ACROSS NORTHERN MICHIGAN
TODAY...ENDING QUICKLY EARLY THIS EVENING. WHILE ORGANIZED SEVERE
STORMS ARE NOT EXPECTED...ISOLATED SEVERE STORMS ARE POSSIBLE
ALONG AND SOUTH OF M-55. THE PRIMARY THREATS WILL BE WIND GUSTS TO
60 MPH AND HAIL TO ONE INCH IN DIAMETER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS NORTHERN MICHIGAN ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

MSB

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 11:29 AM EDTSevere Thunderstorm WarningAPXKalkaska46 min
Jul 27, 11:48 AM EDTSevere Thunderstorm WarningAPXKalkaska27 min
Jul 27, 12:00 PM EDTSevere Thunderstorm WarningAPXCrawford60 min
Jul 27, 12:10 PM EDTSevere Thunderstorm WarningAPXAntrim, Charlevoix, Otsego65 min
Jul 27, 12:14 PM EDTSevere Thunderstorm WarningAPXKalkaska17 min
Jul 27, 12:20 PM EDTTornado WarningAPXCrawford25 min
Jul 27, 1:00 PM EDTSevere Thunderstorm WarningAPXCrawford, Oscoda60 min
Jul 27, 1:34 PM EDTTornado WarningAPXAntrim, Crawford, Otsego26 min
Jul 27, 1:48 PM EDTTornado WarningAPXAlcona, Oscoda42 min
Jul 27, 1:52 PM EDTSevere Thunderstorm WarningAPXMontmorency38 min
Jul 27, 1:54 PM EDTSevere Thunderstorm WarningAPXCrawford, Kalkaska, Missaukee, Wexford39 min
Jul 27, 2:03 PM EDTSpecial Marine WarningAPX117 min
Jul 27, 2:10 PM EDTSevere Thunderstorm WarningAPXOscoda50 min
Jul 27, 2:16 PM EDTSevere Thunderstorm WarningAPXAlcona, Iosco44 min
Jul 27, 2:52 PM EDTSevere Thunderstorm WarningAPXOgemaw, Roscommon38 min
Jul 27, 3:23 PM EDTSpecial Marine WarningAPX2 hr
Jul 27, 4:18 PM EDTSpecial Marine WarningAPX87 min

Nearby

Small Craft Advisories in Michigan, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.